Illinois, 2005Strong Wind in Illinois, March 30, 2005
March 30, 2005 · NWS PAH · 1 event in 1 county or zone
1 strong wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 30, 3:15 AM CST, 9 hours 45 minutes earlier.
Area forecast discussion, Mar 30, 3:15 AM CST, 9 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
315 AM CST WED MAR 30 2005
.DISCUSSION...
MAIN CONCERNS FOR THIS FORECAST WILL CENTER AROUND SEVERE WEATHER
THREAT THIS AFTERNOON AND TONIGHT...THEN WITH A RAIN SYSTEM LATER
THURSDAY NIGHT AND FRIDAY.
SPC HAS PUT MOST OF THE FORECAST AREA IN A MODERATE RISK FOR SEVERE
THUNDERSTORMS LATER THIS AFTERNOON AND TONIGHT. SURFACE TROF WILL
MOVE EAST FROM KS INTO MO THIS AFTERNOON. LOW LEVEL MOISTURE
ALREADY SEEMS TO BE POOLING AHEAD OF THIS BOUNDARY...WITH SFC DEW
POINTS ALREADY IN THE MID 50S INTO IOWA AND EASTERN KS. VERY POTENT
MID LVL SHORT WAVE WILL ALSO ROTATE EASTWARD INTO THE MID MS VALLEY
LATER THIS AFTERNOON AND TONIGHT. AT LEAST SOME SUNSHINE THIS
AFTERNOON OUT HEAD OF THE SURFACE FRONT SHOULD CREATE LIFTED
INDICES AROUND -2 AND CAPES FROM 1000 TO 1500 J/KG. EXPECT
THUNDERSTORM INITIATION OUT AHEAD OF SFC FRONT AROUND MID
AFTERNOON...FAIRLY CLOSE TO OUR WESTERN COUNTIES. LOW LEVEL
CONVERGENCE LOOKS MODERATE AT BEST...BUT IF STORMS DO INITIATE AS
EXPECTED....WIND PATTERNS/SHEAR IN THE LOWEST 6 KM LOOK VERY
FAVORABLE FOR ROTATING STORMS AND SUPERCELLS...AT LEAST INTO THE
EARLY EVENING HOURS. LOW LEVEL MOISTURE SHOULD DEEPEN RAPIDLY
EARLY THIS EVENING AS THE SFC TROF MOVES EAST ACROSS THE MS
RIVER...AND THUS WILL INCREASE SHOWER/THUNDERSTORM CHCS TO LIKELY
THIS EVENING OVER PORTIONS OF WESTERN KY AND SOUTHWEST IN. WITH
STRONG UPPER DYNAMICS...SEVERE WEATHER THREAT COULD CONTINUE WELL
INTO THE EVENING OVER OUR EASTERN COUNTIES.
NICE DRY SLOT TO FORM LATER TONIGHT BEHIND ANY CONVECTION...AND
THINGS LOOKS MUCH DRIER NOW FOR THURSDAY AS A BUBBLE HIGH PRESSURE
DRIFTS EAST ACROSS THE REGION. HOWEVER...NEXT STRONG H50 SHORT WAVE
AND ASSOCIATED SURFACE LOW WILL DEVELOP AND MOVE EAST THURSDAY
NIGHT/FRIDAY TIME FRAME. SHORT RANGE MODELS HAVE DIVERGED
SUBSTANTIALLY ON THE TRACK OF THIS SURFACE LOW...WITH THE NAM
BEING MUCH FURTHER SOUTH ALONG THE GULF COAST FRI MORNING. THIS IS A
BIG CHANGE FROM THE PAST COUPLE DAYS...AND THE GFS SEEMS MUCH MORE
CONSISTENT WITH A LOW TRACK OVER THE TN VALLEY ON FRI. THE 12Z ECMWF
ALSO SUPPORTS THE GFS TRACK THROUGH TN VALLEY...AND SO WILL GO WITH
THE GFS SOLUTION FOR NOW. THIS SOLUTION WOULD BRING ANOTHER DECENT
RAIN TO MOST OF THE REGION LATE THURSDAY NIGHT AND FRIDAY. WILL GO
WITH INCREASING POPS FROM WEST TO EAST AFTER MIDNIGHT THU
NIGHT...THEN LIKELY AREA WIDE FRIDAY. WITH THE LOW FORECAST TO TRACK
WELL SOUTH OF THE REGION...LOOKS LIKE THIS WOULD BE MORE OF A RAIN
EVENT THAN A SEVERE WEATHER THREAT.
SYSTEM LOOKS LIKE IT WILL EXIT THE REGION FRIDAY NIGHT...AND A RIDGE
OF HIGH PRESSURE SHOULD MOVE IN AND KEEP THINGS DRY FOR THE UPCOMING
WEEKEND.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
.KY...NONE.
.MO...NONE.
.IL...NONE.
.IN...NONE.
&&
MEFFERT
Hazardous weather outlook, Mar 30, 11:53 AM CST, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1153 AM CST WED MAR 30 2005
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-311100-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-
GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-
HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN-
POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN-
STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL-
WILLIAMSON IL-
INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE...
CAPE GIRARDEAU...HERRIN...HARRISBURG...CARMI...CARBONDALE...CAIRO...
PADUCAH...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE...
EVANSVILLE...MADISONVILLE AND HENDERSON
1153 AM CST WED MAR 30 2005
...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL APPROACH THE REGION TODAY AND MOVE THROUGH THE QUAD
STATE TONIGHT. BY THE TIME IT MOVES THROUGH...IT WILL BE COLLIDING
WITH WARM...MOIST...UNSTABLE AIR...THAT WILL BE FAVORABLE FOR THE
FORMATION OF THUNDERSTORMS. THIS COMBINATION OF FACTORS...IN ADDITION
TO THE WINDS ALOFT...WILL CREATE A MODERATE RISK OF SEVERE
THUNDERSTORMS AREA WIDE. THIS INCLUDES THE POTENTIAL FOR
TORNADOES...LARGE HAIL...AND DAMAGING WINDS WITH ANY SEVERE
STORMS...IN ADDITION TO THE USUAL HAZARDS OF HEAVY RAIN AND FREQUENT
LIGHTNING.
THE BEST CHANCE AREA FOR SEVERE STORM DEVELOPMENT APPEARS TO BE
PRIMARILY EAST OF THE MISSISSIPPI RIVER...ALTHOUGH STORMS WILL BE
POSSIBLE THROUGHOUT THE QUAD STATE. STORMS ARE EXPECTED TO DEVELOP
SOMETIME SHORTLY AFTER DARK...THEN MOVE INTO OR THROUGH THE QUAD
STATE WITH THE COLD FRONT...ESPECIALLY BETWEEN 900 PM AND 300 AM. THE
COLD FRONT WILL BE DEPARTING LATE TONIGHT AND THE SEVERE THREAT
SHOULD BE OVER BY OR BEFORE SUNRISE THURSDAY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY TONIGHT.
Strong Wind, Jackson
- When
- March 30, 1:00 PM CST to 6:00 PM CST
- Where
- Jackson forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $3,000
- Reported by
- NEWSPAPER
- Coordinates
- 37.785, -89.382 (the zone’s center; the record gives no point)
Strong south winds ahead of an approaching cold front caused some damage. At Ava in Jackson County, a house sustained major damage when a tree landed on it. The tree broke through the roof, damaging a couple of rafters and breaking a window. Wind gusts peaked as high as 44 MPH at the Carbondale Airport. These winds were not associated with strong to severe thunderstorms that moved across the area during the evening.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Mississippi, March 30 to 31, 2005$1.9 million · 1.75 in hail · 33 events
- Tornado and Hail in Wisconsin, March 30, 2005$380,000 · F0 · 46 events
- Tornadoes and Hail in Illinois, March 30, 2005$70,000 · F1 · 53 events
- Flooding and Hail in Illinois, March 30, 2005$103,000 · 1.75 in hail · 59 events
- Tornadoes and Hail in Iowa, March 30, 2005$123,000 · F1 · 22 events
- Hail in Alabama, March 30 to 31, 2005$81,000 · 1.75 in hail · 5 events
- Hail in Alabama, March 30, 2005$45,000 · 2 in hail · 3 events
- Hail and Damaging Winds in Michigan, March 30, 2005$35,000 · 50 kt wind · 4 events
- Tornado and Hail in Minnesota, March 30, 2005$18,000 · F0 · 13 events
- Hail and Damaging Winds in Illinois, March 30, 2005$18,000 · 1.75 in hail · 11 events
- Tornadoes and Hail in Iowa, March 30, 2005$25,000 · F0 · 3 events
- Hail in Alabama, March 30, 2005$27,000 · 1.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442136.